Anxiety Increase After Weaning Off Chantix

Updated
Heather Says:

I recently weaned myself off of Chantix. Prior to taking it, I had already been diagnosed with an anxiety disorder, but it was totally manageable. I had only had one full blown anxiety attack before getting on Chantix and none during. However, in the week since I have been off of it, I have been seriously anxious. Like a mini panic attack a day anxious. I've made an appt with my doctor, but I wanted to know if anyone else had experienced this sort of thing. I feel like a freak. :(

6 Replies

Earliest Newest Votes
1
Verwon Says:

Please don't feel like a freak, such experiences are completely normal and we all go through them, some more than others, so there's no reason to feel that way.

And yes, when you stop taking a medication like Chantix, it can cause rebound type effects, which may include anxiety attacks.

Learn more Chantix details here.

I recently had a very interesting experience where a medication I was given to help with some anxiety and irritability actually cause me to experience even more. It was quite a nightmare, so you aren't alone.

It may take a few weeks to completely wear off, if you were taking for awhile, but these effects should eventually go away.

When is your doctor's appointment?

Was this helpful? 0
2
Heather Says:

Monday, thank God. I feel like I'm out of my mind right now... Deep breathing and exercise aren't helping... and I'm not even comfortable enough to be around my family. This. Is. Crazy. They need to put an additional warning about these "rebound effects." Never felt so out of sorts in my whole life. (Not smoking though... so I guess there is something to be said for that.)

Was this helpful? 0
3
Jim bob ferley Says:

I am too, off of chatax for about a month now, i feel crazy since i have been off it...Anexity to feeling like suicide or killing someone. Its not good..I have to go and see a psychologist from it! My advise, keep smoking, and dont take chantax...It will change your personna forever

Was this helpful? 0
4
Heather Says:

I'll get through it and I'm sure you will too. I think I'd rather be crazy for a short amount of time than die at a young age of lung cancer.

Was this helpful? 0
5
Etother Says:

To The Freak, no, you are not the only one.

To start with, I have a severe anxiety and depression problem. I have taken different medicines for the past 13 years.

I have tried Chantix 3 times. It worked the first time. No side effects, no problems. But eventually, I got back into smoking.

I figured I'd try again last year. That time, I got super severely anxious and depressed, as in wanting to be dead and thinking about how to do it. I stopped the Chantix, and it took well over a month to get back to "normal." However, I wasn't sure if it was the Chantix, as I tried to stop my normal medication around the same time. Stupid.

I tried Chantix again about 6 weeks ago. All was great for the first 2 weeks, but then I stated getting hyper anxious and severely depressed again. I knew then for certain that it was the Chantix, as I restarted my other medicines after last year's try.

I have stopped for almost 3 weeks, and am still experiencing immense anxiety, depression, thinking I'd be better off dead. Every few days I'll wake up feeling normal again, but then the feelings return. This is what happened last year. So, I know it'll pass, but during the times I am affected, it's a hell.

I have feelings where my body feels almost like a chill, kinda like butterflies, while also feeling heated. A constant sense of anxiousness bordering on paranoia, which all worsen my depression. A vicious circle.

But you will get over it. It does take some time. You aren't a freak. Just bear it out, and eventually everything the Chantix caused will disappear, and you will be back to your pre-Chantix feelings.

Was this helpful? 0
6
Wanda Says:

I want to know if anxiety it's very bad

Was this helpful? 0

More Discussions:

Weaning off Plavix after 4 weeks

I has a suspected TIA and was placed on Plavix 75 mg. 4 weeks ago. After reading maby articles I wish to wean off and go...

1 REPLY
Muscle pain after weaning off Flexeril.

I have been taking Flexeril, 10 mg for 3 years and decided to get off completely, cold turkey. Which was probably a mist...

1 REPLY
cymbalta / vyvanse / xanax = increased anxiety??

I am 34 years old and have been taking anti-depressants for about 3 years. I started on Lexapro, which quit working afte...

23 REPLIES
increased shortness of breath after vocal cord medialization

I had paralysis of left vocal cord after having a thyroidectomy. I had hoarseness and shortness of breath, which is comm...

how to increase my height after 21 age

I'm 21 yrs old ..but I got a 5.1 ....feeling very bad ...so plz tell some medicine to increase my height ## I'm ...

3 REPLIES
How To Increase Your Height After 18 years?

Human body is supposed to stop growing after the age of 18. However you can increase your height up to 4-5 inches natura...

anyone have increased liver levels after first ipi treatment

Im looking for as much information as possible to anyone that has or is currently having the ipilimumab treatments. I ha...

1 REPLY
Can dosage increase of Buspirone HCL (BuSpar) be felt shortly after 1st new dose?

Is it possible 4 patient who's has been taking 60mg (every morning) of Buspirone regularly for 6+months then, after ...

2 REPLIES
My Son Was Taking Augmentin Inj After That His Platlet Increased From 150000 To 700000 And He Suffered Dvt Pulmnoery Ambolism

my son was taking augmentin inj after that his platlets increased from 150000 to 700000 and he suffered from dvt and pul...

Chantix after depression

I have been diagnosed with severe depression in the past. Stopped taking antidepressants a year ago (decided to fight th...